I've been on atripla for roughly ten months... the first eight weeks of being on atripla was nothing but a blur. It took every bit of two full months before the side effects of feeling high, dizzy, unbalanced, uncoordinated, and anxiousness went away. After the adverse effects calmed down everyday life seem to began to get back on track and be normal again. then around month 7 the side effects came back out of nowhere. I haf a strict schedule of when i take my meds so i was confused as to why the side effects came back which are almost unbareable. I switched to genvoya around month 10 of being on atripla. The very first day of taking it i noticed a change. I didnt feel as foggy headed and i felt halfway like i actually wanted to get up and face the day. Its been a week since being om genvoya and i still feel unbalanced when i walk and uncoordinated which makes it difficult to do everyday things like drive to work or even walk in a straight line. I need to know how long does it take before these side effects go away. Im not sure if the atripla needs to flush out of my system all the way or if its the genvoya thats making me feel like this. Somebody please shed some light on this because i hate feeling like a zombie from the walking dead.
HIV is treated using a combination of medicines, each of which work in a slightly different way, to fight HIV infection. Different HIV medicines can cause different side effects. Some side effects, for example headaches or occasional dizziness, may not be serious. Other side effects, such as swelling of the mouth and tongue or damage to the liver, can be life-threatening.
Side effects from HIV medicines can last only a few days or weeks or continue for a much longer time. Some side effects may not appear until many months or even years after starting an HIV medicine. Side effects vary from person to person and it is difficult to predict what is going to happen.
When starting an HIV medicine for the first time, it’s common to have side effects that last a couple of weeks. Give it a while longer and if they do not subside talk with your doctor. It is important that you do not skip or cut down on your medication. The dizziness you are experiencing from Genvoya should only be a temporary side effect.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 2 May 2010 • 2 answers
Updated 9 Sep 2011 • 1 answer
I have heard that missing doses of Atripla lets the virus build up a resistance to the drug. I have?
Updated 5 Aug 2014 • 1 answer
Updated 16 Nov 2015 • 1 answer
Updated 9 Mar 2016 • 1 answerFAQ by Drugs.com